Results 1 to 6 of 6
Like Tree1Likes
  • 1 Post By Smilingstorm
No choice but to quit opiates cold turkey..
  1. #1
    cobalt06 is offline New Member
    Join Date
    Jul 2016
    Posts
    2

    Default No choice but to quit opiates cold turkey..

    Just as the many stories I've read on here when I do get to the end of my stash, with no money, or way to fulfill my craving, I'm ready to quit. Not one person in my life knows about this addiction I have. I don't want it anymore, but I'm scared. I'm scared of not being strong enough to quit. I can't even afford any of these otc meds, so I am really screwed. I was thinking of just keeping a journal here, to maybe help someone else in my position.

    I have been taking opiates (Norco, percocet) for a few years, but only since my husband has deployed in Oct has it been an every day thing. I can usually get them, and I take way too many because my tolerance is so high now. I'm a 26 year old female. I really couldn't give you an exact amount of what I take, because I myself don't keep track, until I'm almost out, and panic sets in. I can't afford to be off work, so I have to suffer. But I'm ready to quit.

    I took 3 10mg percocet between 8 am and 12pm yesterday (ruining my liver. I need help.) and my last dose was a 20mg Oxycontin at 230pm. I was able to sleep a few hours, but now I'm restless, and sweaty which is to be expected.

    After typing that out, I realize how truly dangerous this is. I want to be here when my husband gets home in two months, and I want this habit to be gone by then.

    Here's to hoping I can reach that 5 day mark.

  2. #2
    Smilingstorm is offline Senior Member
    Join Date
    Jun 2016
    Posts
    577

    Default

    Good morning! Congratulations on making the decision to stop! It doesn't matter how you get to the decision. Running out and not having trusted contacts or wanting to spend money was my reason.
    If you can borrow or buy a few over the counter items, I would get bananas, Gatorade, Imodium or generic, a multi vitamin (perhaps you have some already or even a kids chewable), Benadryl, Tylenol or Advil for pain. (Sleep)

    The first few days are very anxious days. You will expect the worst but it won't be as bad as you imagined. Try to stay busy. The busier you are the easier time goes by. You will think about the pills but it's normal. Don't drink caffeine. It will increase your anxiety and it also doesn't help with bathroom belly issues. Drink tons of water. Take hot baths or showers. It relaxes and cleanses. You can do this! I promise.
    Post as often as you need to.. We will help!
    dontwait likes this.

  3. #3
    cobalt06 is offline New Member
    Join Date
    Jul 2016
    Posts
    2

    Default

    Thank you for that. I didn't much sleep, and stayed home from work because I didn't feel like I could really focus 100%. I'm hoping trying to sleep all day will help tomorrow and the rest of the Week be okay.

    So far used the bathroom once, but it hasn't quite been 24 hours since my last dose. I'm wondering if I'm building it up to be worse in my head, and maybe that's why I'm feeling this way. I'm hot and cold constantly.

    Just need to get to Saturday. I hope I can make it.

    The support truly means so much.

  4. #4
    crazyfrog is offline Banned
    Join Date
    Mar 2015
    Posts
    251

    Default

    I remember being so scared on the first week. The depression was hellish. Hard to explain it, but makes you want to end it all. I remember looking out the window and looking at people doing their things, and I wondered how in the hell do they manage to live normal lives. It was until the 3rd week that i managed to snap out if that dark period. From there it slowly got better. Good news is you do go back to your old self and enjoy life again. Its a temp thing with these wd's. Exercise... it saved me.

  5. #5
    Phuzzylogic is offline Junior Member
    Join Date
    Aug 2016
    Location
    Conroe (North of Houston) TEXAS
    Posts
    21

    Default

    Stormy is so right about the Caffeine, avoid it the best you can. Try mint tea, it will help with your stomach also.

  6. #6
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,537

    Default

    Even if you don't have bathroom issues Imodium can help..
    It is an opiate but does not cross the blood brain barrier
    So no high..

    But it binds to the other receptors that are steaming for something..

    You definitely can be back to " normal" by the time your husband gets home ..

    Yes it usually is much worse in our heads..

    It is not easy
    But definitely doable..

    Hang tough !

    It gets better and 5 days is a small price to pay
    For freedom!

    Bette

Similar Threads

  1. Finally quit cold turkey
    By duran386 in forum Need to Talk?
    Replies: 5
    Last Post: 01-25-2017, 10:08 PM
  2. Quit Buprenorphine cold turkey. Help
    By zookie in forum Prescription Drug Addiction
    Replies: 9
    Last Post: 08-18-2016, 04:20 PM
  3. FENTANYL COLD TURKEY. No other choice but cold turkey off opiates? I did it.....
    By heykyleinsf in forum Prescription Drug Addiction
    Replies: 1
    Last Post: 09-15-2015, 08:03 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22